Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Taking Atripla, Celexa an Wellbutrin
May 24, 2013

I was April 18th, 2013. I was on anti-depressants before starting treatment for anxiety and depression. I started taking Atripla 6 weeks after infection and two weeks after diagnosis. Since starting treatment, I've been severely depressed, wobbly, forgetful, and sometimes feeling very manic, especially in speech. I since have talk to my doctor and says there is nothing more that can be done for the depression, but to think that this is the new normal for me is not an option. My question is, since I was clinically depressed before diagnosis, are there any meds that I can take that will lower the risk of long-term CNS effects?

Thank you in advance for your response

Response from Dr. Young

Hello and thanks for posting.

Though it's possible that you could have had worsening of your mood that was unrelated to HIV medications, given the known possible side effects of efavirenz (part of Atripla) and mood, my answer will approach your question from this angle.

I tend to try to avoid the use of efavirenz in people who have active, or poorly controlled mood disorders. In this regard, it's worth considering whether there are suitable alternatives. Since this is your first regimen (and presuming that you don't have any issues with HIV drug resistance), other 3rd agents might be reasonable substitutes for efavirenz. The other single tablet regimens, Complera and Stribild both contain the tenofovir and FTC that are contained in Atripla, but substitute efavirenz with either a NNRTI or integrase inhibitor, respectively.

It sounds as if there aren't other options to treat your depression/anxiety, so exploring the options to switch HIV medications and adjusting for side effects might be the most reasonable strategy.

I hope that helps, BY



Previous
Complera and Allegra
Next
Can I go back to Efivarenz?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement